Alert archive / Kentucky / Flash Flood Warnings in 2001
Flash Flood Warning 3, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jun 5, 2001, 8:20 PM EDT for Harrison County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 5, 2001, 8:20 PM EDT (00:20 UTC)
- Expired
- Jun 5, 2001, 11:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Harrison County, KY
The radar
The Cincinnati radar (KILN), 120 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 493 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 060023
FFWLMK
KYC097-060315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
820 PM EDT TUE JUN 5 2001
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HARRISON COUNTY IN EAST CENTRAL KENTUCKY
* UNTIL 1130 PM EDT
* AT 815 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN OVER MAINLY THE SOUTHERN TWO THIRDS OF HARRISON COUNTY. THE
STORM PRODUCING THIS HEAVY RAINFALL WAS MOVING SLOWLY SOUTHEAST AT
10 MPH.
EXCESSIVE RAINFALL FROM THIS STORM HAS ALREADY CREATED FLASH
FLOODING OVER ROADWAYS IN NORTHERN PORTIONS OF HARRISON COUNTY.
THE SEVERE THUNDERSTORM WARNING FOR HARRISON COUNTY EXPIRES AT 830
PM EDT. STRONG WIND GUSTS ARE STILL POSSIBLE WITH THIS
STORM...MAINLY OVER THE SOUTHERN HALF OF THE COUNTY.
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.
REPORT SEVERE WEATHER TO YOUR NEAJREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.
LAT...LON 3846 8455 3830 8442 3833 8428 3845 8413
3856 8432
MARIENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 2:35 PM EDT, 5 hours 45 minutes earlier.
Area forecast discussion, Jun 5, 2:35 PM EDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 235 PM EDT TUE JUN 5 2001 MAIN FORECAST PROBLEM THIS AFTN CONTINUES TO BE CHANCES FOR RAIN THROUGH THE PERIOD. AT 18Z WARM FRONT IS JUST NORTH OF FORECAST AREA (FA) IN SOUTHERN IN. TEMPERATURES ACROS THE FA WERE IN THE 80S WITH DWPTS AROUND 70. AVN SEEMS TO BE THE ODD MODEL OUT LATER IN THE FORECAST PERIOD BY SWINGING FRONT THROUGH THE FA AND DRYING THE FA OUT FASTER THAN EITHER THEN NGM OR ETA. WILL USE AN ETA/NGM BLEND THIS FCST. WITH INSTABILITY ACROSS THE FA...WEAK VORT ACROSS SRN FA...AND WMFNT VCNTY NRN FA...COULD BE SCTD CONVECTION THIS EVENING. ANOTHER CHANCE FOR RAIN OCCURS LATER TONIGHT AND IN THE MORNING AS STORMS MAY MOVE ALONG WARM FRONT TO THE N. 850 THETAE RIDGE MOVES OVER FA BY MORNING AS WELL. WILL GO CHC POPS ALL AREAS. WILL CONTINUE LIKELY POPS WED AND WED NIGHT ACROSS FA. STORMS IN THE MORNING MAY LEAVE BOUNDARIES FOR MORE AFTN CONVECTION ACROSS FA. ALSO...FRONT TO THE NORTH BEGINS TO MOVE SOUTH AGAIN LATE IN THE DAY. THIS FRONT WILL MOVE INTO NRN FA BY THU MORNING. WILL GO CHC POPS THU ALL AREAS. TEMPS WILL DEPEND ON CLOUD COVER AND ANY TSRA. FWC LOOKS DECENT AND SEE NO REASON TO DEVIATE TOO MUCH FROM THOSE VALUES. .SDF...NONE. CS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 11:22 PM EDT | Flash Flood Warning | LMK | Harrison | 2 hr |
| Jun 6, 4:52 PM EDT | Severe Thunderstorm Warning | LMK | Washington | 28 min |
| Jun 6, 5:42 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Taylor | 33 min |
| Jun 6, 6:14 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Fayette, Madison | 46 min |
| Jun 6, 6:14 PM EDT | Severe Thunderstorm Warning | LMK | Garrard | 46 min |
| Jun 6, 6:26 PM EDT | Severe Thunderstorm Warning | LMK | Clinton | 19 min |
| Jun 6, 6:31 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon | 29 min |
| Jun 6, 6:52 PM EDT | Tornado Warning | LMK | Madison | 23 min |
Nearby
Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.